Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 20, 2019, 5:21 PM CDT for Copiah County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 20, 2019, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WWUS84 KJAN 202221
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Sat Jul 20 2019
MSZ054-202245-
Copiah MS-
521 PM CDT Sat Jul 20 2019
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL
545 PM CDT...
At 521 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crystal Springs to near Barlow.
These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crystal Springs, Allen, Gallman, Barlow and Dentville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9072 3181 9074 3183 9073 3184 9072
3191 9071 3205 9047 3205 9030 3202 9023
3202 9022
TIME...MOT...LOC 2221Z 342DEG 2KT 3199 9043 3189 9062
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:29 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 20, 3:29 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 329 PM CDT Sat Jul 20 2019 .DISCUSSION... Tonight and Sunday: Convection did get an early start today and has been most vigorous in our southeast where temperatures have been knocked down in the 70s. Although no strong to severe storms are expected today, the storms are moving slow and will produce locally heavy downpours. Convection is expected to see a distinct diurnal trend and weaken this evening with the loss of daytime heating. Satellite imagery showed a weak shortwave just off the Mississippi/Alabama coast that was aiding the convection. This feature will continue moving west through Sunday and weaken. Although the weakened shortwave will be west of our region Sunday, we will still have a very moist airmass with PWATs in excess of two inches and our CWA will remain in the weakness between east and west mid level ridges. This combined with daytime heating will lead to another day of at least scattered storms across most of our CWA. A few hi-res models suggest another early start to the convection over our north central and northeast zones. Afternoon highs look to be held down in the 80s across more our our CWA Sunday. Very little change is expected in the morning lows which will be in the low to mid 70s again. /22/ Sunday night into next weekend... By Monday morning, a cold front associated with a deepening upper trough across the eastern half of the country, will begin to approach the region from the north. Thunderstorms will exist out ahead of this frontal boundary as it slowly makes its into the region. The strongest thunderstorms will be possible in the northern portions of the region on Monday during the times of peak heating. More diurnally driven storms will be possible south of the I-20 corridor during the day. The front will continue to progress through the region on Monday night into Tuesday, keeping rain and storms in the area. By Tuesday evening, the front will be south of the region, finally stalling in the northern Gulf of Mexico. Cooler, drier air will filter into the region behind the front. Temperatures on Tuesday and Wednesday will remain well below normal with highs only reaching the low to mid 80s. Lows on Wednesday and Thursday mornings will fall well into the 60s for most of the area, barely staying above record lows on each day. A warming trend will commence on Thursday as cold advection is cut off allowing the dry air to warm more efficiently. The cold front over the northern Gulf will begin to retreat back north as a warm front late in the week. This will lead to increasing rain and storm chances for Friday into next weekend. && .AVIATION... 18Z TAF discussion: Thunderstorms were resulting in lower flight conditions in the southeast at 1730Z but VFR conditions were reported elsewhere. Scattered to numerous TSRA will continue to affect cntrl and east MS this aftn and into the evening before the activity dissipates. Away from TSRA activity VFR conds will prevail until after 10Z Sunday. MVFR cigs are expected to develop by 12Z areawide but models suggest IFR/LIFR cigs wl be possible in the southeast. Conditions wl improve to VFR by 17Z but scattered to numerous TSRA are expected to occasionally bring lower flight conditions to TAF sites again Sunday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 73 88 / 19 53 20 52 Meridian 72 89 72 89 / 24 63 22 52 Vicksburg 76 89 74 89 / 13 49 17 49 Hattiesburg 72 87 72 89 / 23 67 24 59 Natchez 73 87 73 88 / 17 56 19 54 Greenville 76 88 74 88 / 7 67 22 61 Greenwood 74 87 74 87 / 16 69 23 62 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22
Hazardous weather outlook, Jul 20, 2:44 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 244 PM CDT Sat Jul 20 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 244 PM CDT Sat Jul 20 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 20, 3:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Jackson MS 355 PM CDT Sat Jul 20 2019 MSZ043-048-049-202130- Hinds MS-Rankin MS-Madison MS- 355 PM CDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN...EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 430 PM CDT... At 355 PM CDT, Meteorologists were tracking a strong thunderstorm over Flowood. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jackson, Pearl, Ridgeland, Flowood and Richland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3221 9003 3220 9025 3243 9029 3245 9001 TIME...MOT...LOC 2055Z 184DEG 1KT 3231 9015 NF
Special weather statement, Jul 20, 4:44 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Jackson MS 444 PM CDT Sat Jul 20 2019 MSZ061-062-202215- Lincoln MS-Franklin MS- 444 PM CDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EASTERN FRANKLIN COUNTIES UNTIL 515 PM CDT... At 444 PM CDT, Meteorologists were tracking a strong thunderstorm over Center Point, or 15 miles northwest of Mccomb. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Center Point, West Lincoln, Mccall Creek and Little Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 9080 3155 9079 3155 9055 3135 9054 TIME...MOT...LOC 2144Z 100DEG 2KT 3140 9064 NF
Special weather statement, Jul 20, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 PM CDT Sat Jul 20 2019
MSZ048-054-202215-
Copiah MS-Hinds MS-
451 PM CDT Sat Jul 20 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 515 PM CDT...
At 451 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Raymond to Dentville. These storms
were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Raymond, Utica, Dry Grove, Carpenter, Dentville and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3190 9072 3200 9072 3235 9042 3226 9022
3180 9051
TIME...MOT...LOC 2151Z 100DEG 1KT 3225 9034 3197 9054
NFSpecial weather statement, Jul 20, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Sat Jul 20 2019
MSZ054-202245-
Copiah MS-
521 PM CDT Sat Jul 20 2019
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL
545 PM CDT...
At 521 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crystal Springs to near Barlow.
These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crystal Springs, Allen, Gallman, Barlow and Dentville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9072 3181 9074 3183 9073 3184 9072
3191 9071 3205 9047 3205 9030 3202 9023
3202 9022
TIME...MOT...LOC 2221Z 342DEG 2KT 3199 9043 3189 9062
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Jul 20, 4:44 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 20, 4:51 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Jul 20, 6:20 PM CDT | Special Weather Statement | JAN | Copiah | 25 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.